Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffered DAI/TBI. Difficulty recollecting events, aggressive, sleeplessness, loose bladder control, salivation. Can anti-depressants and sedatives be given?

URGENT:After DAI/TBI (in RTA on 05.02.2012) may sister (29years) is able to recollect historical & home-events. Now she is GCS-E4M6V4 for past one week however she becomes aggressive & sleep-less (sleeps for one night after 2days & 2 nights). sometimes saliva do comes out & she is able to tell urine & stool sensations. Tracheostomy was removed 3-weeks ago. Should we give anti- depression or Sedatives to calm her? what is difference between the two? how long more she will take to recover? Puneet (PhD, B.Tech, MBA)
Asked On : Thu, 14 Jun 2012
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

YOur sister almost recovered upto 90%. The prognosis from this stage is extremely hopeful. Since the GCS is 14, the aggressive ness can be attributed to drugs, irritability.

You may consult the doctor to give low dose sedatives to calm her.

We cannot predict the time for recovery exactly as it depends on number of factors like the amount of injury, time to regain consiousness, the time taken to institute the treatment etc.

Answered: Thu, 14 Jun 2012
I find this answer helpful
General & Family Physician Dr. Aparna Kohli's  Response
Hi Puneet,
I am sorry about your sister.
Your sister probably has delirium in which people often find it difficult to sleep. She needs sedatives under the guidance of your physician, because given her condition , you should not take the chance of giving anything to her on your own.
Anti-depressants are used to treat depression, while sedatives induce sleep. They are different drug classes altogether.
It should take considerable time for her to recover since Diffuse axonal injury is a very severe injury.
I wish you all the strength to deal with this.
Answered: Thu, 14 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor